Alert archive / Connecticut / Red Flag Warnings in 2009

Red Flag Warning 3, NWS New York, NY

April 17, 2009Hudson County, Passaic County, New Jersey; 4 counties in Connecticut

NWS New York, NY issued this red flag warning at Apr 17, 2009, 3:48 AM EDT for Hudson County, Passaic County, New Jersey; 4 counties in Connecticut. It took effect at Apr 17, 2009, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 17, 2009, 3:48 AM EDT (07:48 UTC)
In effect from
Apr 17, 2009, 12:00 PM EDT
Expired
Apr 17, 2009, 7:00 PM EDT
In force
7 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ

The radar

The Brookhaven radar (KOKX), 52 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 7.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2009-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2009-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1698 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS81 KOKX 170748
RFWOKX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
348 AM EDT FRI APR 17 2009

...GUSTY WINDS AND LOW RELATIVE HUMIDITIES EXPECTED THIS
AFTERNOON...

.HIGH PRESSURE BUILDING DOWN FROM ONTARIO WILL MAINTAIN A VERY
DRY AIRMASS ACROSS THE REGION TODAY...WITH GUSTY WEST TO SOUTHWEST
WINDS DEVELOPING THIS AFTERNOON. THESE WEATHER CONDITIONS...ALONG
WITH DRY FINE FUELS...COULD PROMOTE RAPID WILD FIRE GROWTH IF ONE
WERE TO START.

CTZ005>012-NJZ002>006-011-NYZ067>081-171700-
/O.UPG.KOKX.FW.A.0002.090417T1600Z-090417T2300Z/
/O.NEW.KOKX.FW.W.0003.090417T1600Z-090417T2300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
348 AM EDT FRI APR 17 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY LEVELS ARE EXPECTED TO FALL BELOW 20 PERCENT
LATER TODAY. WINDS WILL INCREASE TO AROUND 15 MPH WITH 20 TO 25
MPH GUSTS. THESE CONDITIONS...COMBINED WITH DRY FINE FUELS...
COULD RESULT IN THE RAPID SPREAD OF BRUSH FIRES IF ONE WERE TO
START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING OR IMMINENT. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$

MPS
2 follow-up statements
000 
WWUS81 KOKX 171621
RFWOKX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1221 PM EDT FRI APR 17 2009

...GUSTY WINDS AND LOW RELATIVE HUMIDITIES EXPECTED THIS
AFTERNOON...

.HIGH PRESSURE BUILDING DOWN FROM ONTARIO WILL MAINTAIN A VERY
DRY AIRMASS ACROSS THE REGION THIS AFTERNOON. GUSTY WEST TO
SOUTHWEST WINDS WILL DEVELOP BY MID-AFTERNOON AND CONTINUE UNTIL
EARLY EVENING. THESE WEATHER CONDITIONS...ALONG WITH DRY FINE
FUELS COULD PROMOTE RAPID WILD FIRE GROWTH IF ONE WERE TO START.

CTZ005>012-NJZ002>006-011-NYZ067>081-172300-
/O.CON.KOKX.FW.W.0003.000000T0000Z-090417T2300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1221 PM EDT FRI APR 17 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

RELATIVE HUMIDITY LEVELS WILL REMAIN OR FALL BELOW 20 PERCENT
THIS AFTERNOON. WINDS WILL INCREASE TO AROUND 15 MPH WITH 20 TO 25
MPH GUSTS BY MID-AFTERNOON. THESE CONDITIONS...COMBINED WITH DRY
FINE FUELS...COULD RESULT IN THE RAPID SPREAD OF BRUSH FIRES IF
ONE WERE TO START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING OR IMMINENT. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$
IRD
000 
WWUS81 KOKX 172054
RFWOKX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
454 PM EDT FRI APR 17 2009

...GUSTY WINDS AND LOW RELATIVE HUMIDITIES EXPECTED THROUGH EARLY
THIS EVENING...

.A DRY AIRMASS...GUSTY WEST TO SOUTHWEST WINDS AHEAD OF AN APPROACHING
SURFACE TROUGH...AND DRY FINE FUELS COULD PROMOTE RAPID WILD FIRE
GROWTH IF ONE WERE TO START.

CTZ005-006-009-010-NJZ002>006-011-NYZ067>081-172200-
/O.CAN.KOKX.FW.W.0003.000000T0000Z-090417T2300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
454 PM EDT FRI APR 17 2009

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE RED FLAG
WARNING. 

SUSTAINED WINDS HAVE NOT REACHED RED FLAG WARNING CRITERIA...THUS
THE WARNING HAS BEEN CANCELLED. HOWEVER...IF A FIRE WERE TO
IGNITE...MODERATE SPREAD COULD OCCUR.

$$

CTZ007-008-011-012-172300-
/O.CON.KOKX.FW.W.0003.000000T0000Z-090417T2300Z/
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-
454 PM EDT FRI APR 17 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

RELATIVE HUMIDITY LEVELS WILL REMAIN AT OR BELOW 30 PERCENT INTO
EARLY THIS EVENING WITH WIND GUSTS UP TO 25 MPH. THESE CONDITIONS...
COMBINED WITH DRY FINE FUELS...COULD RESULT IN THE RAPID SPREAD OF
BRUSH FIRES IF ONE WERE TO START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING OR IMMINENT. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this red flag warning went out at Apr 17, 3:41 AM EDT, 7 minutes earlier.

Area forecast discussion, Apr 17, 3:41 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
341 AM EDT FRI APR 17 2009

.SYNOPSIS...
HIGH PRESSURE BUILDS INTO THE OHIO VALLEY TODAY AS LOW PRESSURE
MOVES FROM EASTERN CANADA INTO THE GULF OF MAINE. WEAK LOW
PRESSURE ON A BACK DOOR COLD FRONT WILL MOVE ACROSS THE AREA ON
SATURDAY...FOLLOWED BY STRENGTHENING CANADIAN HIGH PRESSURE ON
SUNDAY. A COMPLEX STORM SYSTEM LOOKS TO BRING UNSETTLED WEATHER
MONDAY THROUGH WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRES OVER THE GREAT LAKES WILL CONTINUE TO SAG SOUTHWARD
INTO THE OH VALLEY TODAY. MEANWHILE...WEAK LOW PRES TRACKING
ACROSS EASTERN CANADA WILL MOVE INTO THE GULF OF MAINE...DRAGGING
A WEAK TROUGH THROUGH THE AREA LATER TODAY.

AS A RESULT...A STIFF WESTERLY FLOW WILL DEVELOP OVER THE AREA...
THOUGH THE WINDS MAY NOT BE QUITE AS STRONG AS INDICATED
YESTERDAY. WESTERLY WINDS WILL INCREASE TO AROUND 15 MPH WITH
20-25 MPH GUSTS. VERY DRY CONDITIONS ARE EXPECTED TODAY...AS HIGH
TEMPS CLIMB INTO THE UPPER 60S AND LOWER 70S WITH SFC DEWPOINTS IN
THE 20S. SEE FIRE WEATHER SECTION BELOW FOR FURTHER DETAILS...AS
FIRE WEATHER WATCH WILL BE UPGRADED TO A RED FLAG WARNING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
MODELS IN GOOD AGREEMENT THROUGH SUN. WEAK LOW PRES WILL DEVELOP
ALONG A BACK DOOR COLD FRONT THAT WILL DROP INTO THE AREA SAT
AFTERNOON...WITH THE LOW WILL MAINLY AFFECTING EASTERN PORTIONS OF
THE CWA. CLOUDS WILL INCREASE AS THE AFTERNOON PROGRESSES...AND
WILL CARRY CHANCE POPS FOR EASTERN CT AND LONG ISLAND LATE SAT AND
SAT NIGHT. WITH MODERATE WESTERLY FLOW AHEAD OF THE COLD FRONT...
TEMPS SHOULD WARM QUITE NICELY THROUGH BEFORE THE CLOUDS ARRIVE.
MAX TEMPS WILL WARM INTO THE LOWER AND MIDDLE 70S ACROSS MUCH OF
THE CWA...WITH HIGHS IN THE MID AND UPPER 60S NEAR THE COAST.

EASTERLY FLOW THEN SETS UP ALLOWING A CLOUDY AND COOLER AIRMASS TO
FILTER INTO THE REGION. HIGHS ON SUN WILL ONLY TOP OFF IN THE MID
AND UPPER 50S...POSSIBLY TOUCHING 60 NEAR THE CITY AND NORTHEAST
NJ. SOME SPOTTY DRIZZLE MAY BE POSSIBLE LATE IN THE DAY...AND SOME
SHOWERS MAY BE POSSIBLE OVER EASTERN CT DUE TO SOME WRAP-AROUND
PRECIP ON THE BACK SIDE OF THE DEPARTING LOW.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
STILL SOME UNCERTAINTY REGARDING THE TIMING AND TRACK OF A LOW
PRESSURE SYSTEM FORECAST TO MOVE OUT OF THE LOWER MISSISSIPPI
VALLEY TOWARD THE EAST COAST IN A SPLIT FLOW REGIME EARLY IN THIS
TIME FRAME. THE OPERATIONAL 16/12Z GFS IS A FAST OUTLIER COMPARED
TO ALL OTHER GUIDANCE...POSSIBLY DUE TO OVER-AMPLIFICATION OF A
LEAD SHORTWAVE FRI-FRI NIGHT IN THE SOUTHERN PLAINS VIA CONVECTIVE
FEEDBACK PER PMDHMD...TO SAY NOTHING OF THE GFS SYSTEMATIC FAST
BIAS WITH MANY SYSTEMS NOTED SINCE LAST FALL. HAVE NOT SEEN THE
16/12Z ECMWF DUE TO NOAAPORT PROBLEMS...BUT THE 16/00Z RUN MAY BE
INDICATING TOO MUCH PHASING OF STREAMS AND SO ITS DOMINANT PRIMARY
LOW WEST OF THE AREA WITH LITTLE SECONDARY DEVELOPMENT MON NIGHT-
TUE LOOKS SUSPICIOUS...THOUGH DO NOT EXPECT A SECONDARY LOW AS
STRONG AS THE GFS FORECAST.

PER THE ABOVE REASONING WILL START OFF DRY SUN NIGHT...WITH 20-30
POP LATE AT NIGHT AND ONLY CHANCE POP THROUGH MON...THEN LIKELY
MON NIGHT-TUE AS A SECONDARY LOW PASSES OVER OR JUST SOUTH OF THE
AREA. AS THIS LOW APPROACHES...E-SE FLOW WILL ALSO PICK UP BETWEEN
IT AND STRONG HIGH PRESSURE OVER THE CANADIAN MARITIMES AND NEARBY
NORTHWEST ATLANTIC. STILL TOO EARLY TO GET INTO SPECIFICS...OTHER
THAN TO SAY THAT MODERATE TO STRONG LOW LEVEL ATLANTIC INFLOW AND
A COUPLED UPPER JET STRUCTURE LOOK GOOD FOR PRODUCING MODERATE-
HEAVY RAIN. SEVERE WX POTENTIAL HAS DIMINISHED WITH SECONDARY LOW
PASSING OVER OR JUST SOUTH OF THE AREA...AND WITH MODELS SHOWING
BEST MID LEVEL LAPSE RATES REMAINING SOUTH/EAST OF THE AREA.

COLD FRONT SHOULD PASS THROUGH DURING TUE NIGHT...WITH MILD TEMPS
EXPECTED FOR THE MID TO LATE WEEK PERIOD...BUT WITH WNW FLOW
HANGING ON ALOFT MAY HAVE TO WATCH FOR A BACK DOOR COLD FROPA BY
THU NIGHT PER AGGRESSIVE 16/00Z ECMWF.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
VFR. SURFACE TROF AND TIGHTENING PRESSURE GRADIENT WILL KICK UP
WINDS THIS AFTERNOON. W-WNW WINDS AT 2-3 KFT FORECAST TO BE STRONG
ENOUGH TO INHIBIT SEA BREEZE DEVELOPMENT...HOWEVER WINDS AT THE
TOP OF THE MIXED LAYER FORECAST TO BE ONLY AROUND 25 KT MAX IN THE
LATE AFTERNOON/EARLY EVENING PERIOD. GUSTS AT THE TERMINALS
THEREFORE EXPECTED TO AVERAGE AROUND 20 KT DURING THIS PERIOD.
HIGH CONFIDENCE IN VSBYS/CIGS. MODERATE TO HIGH CONFIDENCE IN
WINDS.

OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY...
FRI NIGHT: VFR
SAT: VFR
SUN: SUB-VFR POSSIBLE AFTN AND EVENING
MON: SUB-VFR POSSIBLE AFTN...THEN LIKELY AT NIGHT
TUE: SUB-VFR PROBABLE

&&

.MARINE...
ESE SWELL ON THE OCEAN WATERS EXPECTED TO CONTINUE THROUGH THE
DAY TODAY. EXPECT CONDITIONS TO BECOME MORE CHOPPY ON THE OCEAN
ESPECIALLY FOR SMALLER VESSELS AS THE DAY PROGRESSES AND AN
OPPOSING SW WIND FLOW STRENGTHENS TO 10 TO 15 KT. SEAS HERE
EXPECTED TO REMAIN AT OR ABOVE 5 FT THROUGH AT LEAST AROUND
MIDNIGHT...BUT AFTER COLLABORATION...HAVE DECIDED TO KEEP
EXPIRATION OF SCA THROUGH 6AM SATURDAY AS CONFIDENCE IN SUB SCA
CONDITIONS AFTER MIDNIGHT NOT HIGH ENOUGH AT THIS TIME. ROUGH
CONDITIONS AROUND OCEAN INLETS TODAY AND TONIGHT WITH LONG A
PERIOD SWELL.

SUB SCA CONDITIONS THEN EXPECTED DURING SUNDAY AND SUNDAY EVENING
BEFORE SEAS ON THE OCEAN BUILD BACK OVER 5 FT DURING THE OVERNIGHT
HOURS. STRONG SCA ON MONDAY ON ALL WATERS WITH THE POTENTIAL OF
OCEAN GALES DURING THE AFTERNOON AND EVENING AS LOW PRESSURE
APPROACHES. OCEAN SEAS BUILDING UP TO 10 FT WITH THIS STORM.
TRANQUIL CONDITIONS MAY NOT RETURN UNTIL SOMETIME ON WEDNESDAY
NIGHT.

&&

.FIRE WEATHER...
FIRE WEATHER WATCH IN EFFECT THIS AFTERNOON WILL BE UPGRADED TO A
RED FLAG WARNING.

RH VALUES TODAY WILL START OUT IN THE 30S AND 40S...BUT BY THIS
AFTERNOON...MIN RH VALUES WILL BE LESS THAN 20 PERCENT THROUGHOUT
THE CWA AS TEMPS WARM WELL INTO THE 60S TO LOWER 70S. A PERIOD OF
20 TO 25 MPH WIND GUSTS IS LIKELY LATER THIS AFTERNOON. DESPITE
SOME LIGHT RAIN ACROSS SOUTHERN PORTIONS OF THE REGION THE LAST
COUPLE OF DAYS...LOW RHS AND FULL SUNSHINE TODAY HAVE GREATLY
DRIED OUT THE 1 AND 10 HR FINE FUELS. EVEN DRIER CONDITIONS ACROSS
NORTHERN ZONES WITH LESS RAINFALL.

ANY FIRES THAT DO START IN FINE FUELS (BRUSH/GRASS) COULD BE SPREAD
QUICKLY BY WINDS.

THERE IS A POTENTIAL FOR GUSTY WINDS ONCE AGAIN ON SAT AS WELL...BUT
RHS VALUES WILL BE RECOVERING.

&&

.HYDROLOGY...
DRY WEATHER NEXT SEVERAL DAYS. SIGNIFICANT QPF POSSIBLE MON AND TUES
WITH SLOW MOVING COASTAL SYSTEM.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
     CTZ005>012.
NY...RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
     NYZ067>081.
NJ...RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
     NJZ002>006-011.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
     SATURDAY FOR ANZ350-353-355.

&&

SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...BG
AVIATION...JC
MARINE...JC
FIRE WEATHER...MPS
HYDROLOGY...MPS
Hazardous weather outlook, Apr 16, 4:30 PM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
430 PM EDT THU APR 16 2009

CTZ005>012-NJZ002>006-011-NYZ067>081-172030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
430 PM EDT THU APR 16 2009

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-172030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
430 PM EDT THU APR 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-172030-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
430 PM EDT THU APR 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A LOW CHANCE OF GALE CONDITIONS ON THE OCEAN WATERS
MONDAY NIGHT INTO TUESDAY AS STRONG LOW PRESSURE AFFECTS THE
REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Red Flag Warnings in Connecticut, 2009Red Flag Warnings in New Jersey, 2009Red Flag Warnings in New York, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.